Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Dry lips, itching, knee and pelvis joint pain. Taken Famciclovir. Should I continue medication?

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions
Iam suffering from a herpes. My problem is lips dryness,Itchiness & joint paint in knee & pelvic. I took Famciclovir 500mg twice a day but I stop taking medicine now as per my doctor advice, but iam not getting relief. My problem is 8 month old. Please advice how to get rid of lips dryness,Itchinees & joint paints. Shall I continue themedicine? How much kissing some one is risky it is in this stage? And how to manage at home with family, as I`ve 2 little kids also. Please advice.
Posted Sat, 29 Sep 2012 in Sexually Transmitted Diseases
Answered by Dr. Praveen Rodrigues 1 hour later
Hi there. I do understand your query & note your problem with interest. However, i would like a small clarification. You did a IgG & IgM tests for herpes 1 &2. You have stated one titre this for IgG or IgM & is it for herpes1 or hepres 2 ? Can you please state them again clearly with the baseline in your lab alongside?
IgM positivity indicates recent infection & Ig G indicates older infection & they may be able to differentiate between herpes1 & 2 but they may be false positive results. I do know you have recieved treatment for herpes but from your description of things, it appears that your joint problems & dryness of lips & itchiness need not be necessarily related to the herpes infection if indeed one exists. Please do get back with the clear reports with baseline laboratory parameters & will be in a better position to explain the risks & management therof. Cheers & Godspeed in the interim. Await your clarifications. Also is there any other medications that you are taking for your itch, dryness& joint pains in the knee & pelvic region. I dare say a lot of it is psychological baggae & the guilt feeling.
Dr Praveen Rodrigues MD
Dermatologist, Cosmetologist, Venereologist XXXXXXX Hospital, Bangalore, India
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor